It's a kind of new day for me. After doing some serious research, I decided that I was ready to start tapering off of my antidepressant medication. I talked with my doctor and he agreed that I was in a good place to make the change.
I began my taper on Wednesday.
I'm glad that I did the research, because my doctor really didn't give me a lot of information. His plan is for me to taper by reducing my medication by 1/3 every 2 weeks and finishing up with taking the lowest dose every other day. I'm not saying it won't work, but he didn't talk at all about what "antidepressant discontinuation" effects (aka withdrawal symptoms) I might expect.
Back in December, I mentioned the book that I was reading, The Antidepressant Solution: A Step-by-Step Guide to Safely Overcoming Antidepressant Withdrawal, Dependence, and "Addiction"
This book has been a huge help to me. Dr Glenmullen really knows what he is talking about and he makes it very easy to understand what to expect when tapering off of antidepressants. I've been using the symptoms log from his website. Scroll to the bottom of the page under the Anti-Depressant Solution and you can print the pdf there.
So, I've been on a decreased dose for 5 days. Last time my medication was this low was when I was pregnant with my youngest. The first couple of days were rough. I felt like I had a cold, stuffy head, couldn't concentrate, couldn't sleep, that kind of thing. Day 4 was actually the best I've felt for awhile, aside from a little dizziness. Day 5 I had a headache, but since I regularly get headaches, it's hard to know whether it was caused by the change in dose or not. The dizziness was there as well. I'll try to share what I'm going through, but it's taking a lot of my energy to deal with the symptoms as they happen.
My husband has been very supportive, and encourages me to sleep when I can as I've found I've been up at all hours lately. I've upped my vitamin D3 intake and I'm trying to keep eating healthy through the transition. Lots of water to help flush the medication from my system too. I'm basically trying to take it one day at a time. I'm taking my life back.